Tornadoes · United States · Kansas · 2017
EF1 tornado, Minneola, Kansas, May 16, 2017
This EF1 tornado ran 4.0 miles across Clark County on May 16, 2017, touching down at 5:49 PM CDT and reaching 50 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- May 16, 2017
- Touchdown
- 5:49 PM CDT (22:49 UTC)
- Lifted
- 5:58 PM CDT (22:58 UTC)
- On the ground
- 9 minutes
- Path length
- 4.0 miles (6.5 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- County
- Clark County
- Touchdown point
- 37.376, -100.001
- Lift-off point
- 37.409, -99.940
- Record number
- 1705161649-01
The damage survey
1 damage points were recorded along this path by NWS DDC, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 70 mph.
- Estimated end of tornado over open fields
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A strong shortwave trough over the southwestern states moved east northeastward toward the central and southern Plains as another low pressure system dropped into the Pacific Northwest. A dryline set up and high dewpoints were in the area by mid-afternoon, resulting in even stronger CAPE. This created severe hail and wind across the counties mentioned above, as well as tornadoes in Clark, Ford, and Pawnee counties.
The tornado did damage to vehicles, power lines and a small outbuildings.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
8 minutes of warning. NWS DDC issued a tornado warning for this county at 22:41 UTC, 8 minutes before the tornado touched down, in force until 23:15 UTC.
The county was under a tornado watch, issued at 19:16 UTC and running to 03:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 19:16 UTC | 03:00 UTC | Tornado Watch | DDC |
| 20:32 UTC | 20:56 UTC | Tornado Warning | DDC |
| 20:44 UTC | 20:57 UTC | Severe Thunderstorm Warning | DDC |
| 20:55 UTC | 21:45 UTC | Severe Thunderstorm Warning | DDC |
| 21:10 UTC | 22:00 UTC | Severe Thunderstorm Warning | DDC |
| 21:36 UTC | 22:13 UTC | Severe Thunderstorm Warning | DDC |
| 22:09 UTC | 22:45 UTC | Tornado Warning | DDC |
| 22:29 UTC | 22:40 UTC | Severe Thunderstorm Warning | DDC |
| 22:41 UTC | 04:45 UTC | Flash Flood Warning | DDC |
| 22:41 UTC | 23:15 UTC | Tornado Warning | DDC |
| 23:06 UTC | 23:23 UTC | Severe Thunderstorm Warning | DDC |
| 03:20 UTC | 03:33 UTC | Severe Thunderstorm Warning | DDC |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:50 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the tornado touched down at May 16, 3:33 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 16, 3:33 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 333 PM CDT Tue May 16 2017 ...updated discussion... .SHORT TERM...(This evening through Wednesday) Issued at 333 PM CDT Tue May 16 2017 Main short term concern is severe weather tonight. Supercell thunderstorms have developed this afternoon across the OK/TX panhandles. Some activity has also developed over southwest Kansas to the southwest of Dodge City. The 19Z KDDC RAOB shows plenty of CAPE and shear for supercells. The sounding is definitely favorable for supercells with giant hail (2-4"). The low levels of the sounding right now are not favorable for tornadoes. This could change as low level SRH increases in association with a developing LLJ later tonight. In addition, inter-storm dynamics could change low level shear if current activity kicks out an OFB for later development to utilize. It is not exactly clear how this will evolve. The ARW shows a quick evolution to a linear line by early evening. The HRRRX shows more discrete supercells with a much higher threat of hail and tornadoes. Mesoanalysis shows strengthening sig torn near the Oklahoma border over the next few hours. A tornado was just reported in the OK panhandle. Putting this all together, the highest tornado threat is expected to be south of Highway 50 and near the Oklahoma border. Meade, Clark, and Comanche counties will be the most under the gun for the largest hail and the strongest tornado chances. The atmosphere will have to change significant through in the next few hours as the 19Z RAOB is not particularly supportive of large tornadoes. ....However....Low level winds are backing and dewpoints are increasing across the CWFA, so that change might have just started to occur. Regardless of this, be sure to pay attention to the weather and take action if needed! .LONG TERM...(Wednesday night through Tuesday) Issued at 333 PM CDT Tue May 16 2017 SW Kansas will be in between systems Wednesday. Another synoptic wave moving through may bring another round of severe convection Thursday. Details are unclear at this point in time. This system will exit eventually with a drier regime by the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1200 PM CDT Tue May 16 2017 VFR is expected through TAF pd. Svr tsra will be possible this afternoon and evening. Highest probs at KLBL and KDDC. Activity will exit the region late tonight. SW winds 10-25 kt bcmg southerly overnight. LLWS psbl at KHYS. && .PRELIMINARY POINT TEMPS/POPS... DDC 55 80 51 78 / 60 10 0 30 GCK 53 79 49 72 / 10 10 0 30 EHA 53 79 50 73 / 10 0 0 30 LBL 55 81 53 79 / 20 0 0 20 HYS 58 76 50 71 / 70 20 0 20 P28 60 82 54 84 / 90 10 0 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Sugden LONG TERM...Sugden AVIATION...Sugden
Hazardous weather outlook, May 16, 8:13 AM CDT, 9 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 813 AM CDT Tue May 16 2017 KSZ030-031-043>046-061>066-074>081-084>090-171315- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 813 AM CDT Tue May 16 2017 /713 AM MDT Tue May 16 2017/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Large hail, strong winds, heavy rain, and tornadoes will be possible this afternoon and evening. Pay attention to the weather and take action if needed! Day 1 Hazards ------------- * Tornado: Elevated risk * Hail: Significant risk * Thunderstorm wind damage: Significant risk * Flooding: Limited risk * Lightning: Elevated risk * Non-thunderstorm wind: Limited risk * Fire weather: Limited risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- Severe thunderstorms could be possible on Thursday. Days 2-7 Hazards ---------------- * Wednesday - Lightning: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Limited risk * Thursday - Flooding: Limited risk - Lightning: Significant risk - Severe thunderstorm: Elevated risk * Friday - Lightning: Limited risk * Saturday - Lightning: Limited risk * Sunday - Lightning: Limited risk * Monday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Local storm report, May 16, 4:53 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
453 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 8 N GARDEN CITY 38.09N 100.86W
05/16/2017 E2.50 INCH FINNEY KS PUBLIC
&&
JRJLocal storm report, May 16, 4:55 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
455 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL HOLCOMB 37.99N 100.98W
05/16/2017 E3.00 INCH FINNEY KS BROADCAST MEDIA
&&
GTLocal storm report, May 16, 5:02 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
502 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL 2 NW GARDEN CITY 38.00N 100.89W
05/16/2017 E2.00 INCH FINNEY KS PUBLIC
VIA SOCIAL MEDIA.
&&
GTLocal storm report, May 16, 5:05 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
505 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 5 E MEADE STATE PARK 37.17N 100.34W
05/16/2017 E1.00 INCH MEADE KS EMERGENCY MNGR
&&
GTLocal storm report, May 16, 5:35 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
535 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HAIL 4 NE HAYNE 37.14N 100.76W
05/16/2017 E1.75 INCH SEWARD KS EMERGENCY MNGR
&&
GTLocal storm report, May 16, 5:39 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
539 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM FUNNEL CLOUD 6 SSW MINNEOLA 37.36N 100.04W
05/16/2017 CLARK KS STORM CHASER
BRIEF CONE FUNNEL.
&&
GTThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Dodge City, (KDDC), 12:00Z
10.8 hours before the tornado, 42 km from the path. May 16, 2017.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -432 J/kg
- Surface CAPE
- 342 J/kg
- Mixed-layer LCL
- 2110 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.4 K/km
Dodge City, (KDDC), 00:00Z
1.2 hours after it, 42 km from the path. May 17, 2017.
- Mixed-layer CAPE
- 1324 J/kg
- Mixed-layer CIN
- -62 J/kg
- Surface CAPE
- 897 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 383 m²/s²
- 0-3 km storm-relative helicity
- 570 m²/s²
- Significant tornado parameter
- 4.6
- Supercell composite
- 20.1
- 0-3 km lapse rate
- 5.4 K/km
The surface observations
Dodge City (DDC), 41 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 20:50 UTC | 150° 13 kt | 1000.7 | ||||
| 20:52 UTC | 76 | 66 | 160° 14 kt | 20 | 1000.7 | TS |
| 20:55 UTC | 150° 13 kt | 18 | 1000.3 | |||
| 21:00 UTC | 140° 9 kt | 1000.3 | ||||
| 21:05 UTC | 150° 9 kt | 1000.7 | ||||
| 21:08 UTC | 75 | 66 | 150° 9 kt | 1000.7 | VCTS | |
| 21:10 UTC | 150° 9 kt | 1000.7 | ||||
| 21:15 UTC | 160° 10 kt | 1000.7 | ||||
| 21:20 UTC | 160° 15 kt | 1000.7 | -RA | |||
| 21:25 UTC | 1001.4 | -RA | ||||
| 21:26 UTC | 74 | 66 | 190° 17 kt | 23 | 1001.4 | TSRA |
| 21:29 UTC | 72 | 67 | 200° 26 kt | 37 | 1001.4 | +TSRA |
| 21:30 UTC | 1001.4 | +RA | ||||
| 21:32 UTC | 69 | 64 | 170° 25 kt | 46 | 1000.7 | +TSRA |
| 21:35 UTC | 1000 | +RA | ||||
| 21:40 UTC | 999 | RA | ||||
| 21:42 UTC | 66 | 60 | 130° 14 kt | 26 | 999.3 | -TSRA |
| 21:44 UTC | 66 | 59 | 130° 17 kt | 25 | 999.7 | -TSRA |
| 21:45 UTC | 999.7 | -RA | ||||
| 21:50 UTC | 130° 22 kt | 999.7 | ||||
| 21:52 UTC | 65 | 58 | 130° 21 kt | 32 | 999.3 | TS |
| 21:55 UTC | 999.7 | |||||
| 22:00 UTC | 140° 15 kt | 999.7 | -RA | |||
| 22:05 UTC | 150° 14 kt | 999.3 | -RA | |||
| 22:10 UTC | 999 | |||||
| 22:15 UTC | 998.6 | -RA | ||||
| 22:20 UTC | 998.3 | -RA | ||||
| 22:24 UTC | 68 | 63 | 170° 18 kt | 998.6 | VCTS -RA | |
| 22:25 UTC | 998.6 | -RA | ||||
| 22:30 UTC | 998.6 | -RA | ||||
| 22:35 UTC | 998.3 | -RA BR | ||||
| 22:40 UTC | 998.6 | -RA | ||||
| 22:45 UTC | 999.3 | -RA | ||||
| 22:49 UTC | 69.8 | 66.2 | 150° 22 kt | 28 | 998.6 | -TSRA BR |
| 22:50 UTC | 150° 23 kt | 998.6 | RA BR | |||
| 22:52 UTC | 69 | 66 | 160° 20 kt | 29 | 999 | +TSRA BR |
| 22:55 UTC | 999.7 | +RA | ||||
| 23:00 UTC | 999.3 | +RA | ||||
| 23:02 UTC | 66 | 59 | 140° 20 kt | 999 | +TSRA | |
| 23:05 UTC | 999.3 | +RA BR | ||||
| 23:10 UTC | 999.3 | +RA BR | ||||
| 23:15 UTC | 998.6 | +RA BR | ||||
| 23:20 UTC | 998 | RA | ||||
| 23:23 UTC | 66 | 55 | 110° 12 kt | 32 | 997.6 | -TSRA |
| 23:25 UTC | 997.6 | -RA | ||||
| 23:30 UTC | 1000.3 | -RA | ||||
| 23:35 UTC | 1000.3 | -RA | ||||
| 23:40 UTC | 999.7 | +RA | ||||
| 23:45 UTC | 130° 17 kt | 999.3 | RA BR | |||
| 23:50 UTC | 999.3 | -RA | ||||
| 23:52 UTC | 62 | 59 | 140° 14 kt | 999 | -TSRA | |
| 23:55 UTC | 130° 12 kt | 999 | ||||
| 00:00 UTC | 140° 10 kt | 999 | ||||
| 00:05 UTC | 130° 9 kt | 999 | ||||
| 00:08 UTC | 63 | 60 | 130° 8 kt | 999 | ||
| 00:10 UTC | 120° 8 kt | 999 | ||||
| 00:15 UTC | 110° 9 kt | 999 | ||||
| 00:20 UTC | 110° 8 kt | 999 | ||||
| 00:25 UTC | 110° 8 kt | 999 | ||||
| 00:30 UTC | 110° 8 kt | 999 | ||||
| 00:34 UTC | 64 | 60 | 120° 10 kt | 999.3 | ||
| 00:35 UTC | 120° 10 kt | 999.3 | ||||
| 00:40 UTC | 110° 9 kt | 999.3 | ||||
| 00:45 UTC | 110° 10 kt | 999 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Dodge City radar (KDDC), 41 km away, was scanning. The volume nearest the touchdown began at 22:48 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 20:11 UTC | HAIL 1 | 6 Nnw The Haggard Eleva | Gray, KS | |
| 20:27 UTC | HAIL 1 | 5 Se Cimarron | Gray, KS | |
| 20:27 UTC | HAIL 2 | 3 E Cimarron | Gray, KS | |
| 20:30 UTC | HAIL 2 | 9 Se Meade State Park | Meade, KS | GOLFBALL TO HEN EGG SIZED HAIL. |
| 20:48 UTC | HAIL 3 | 12 Wnw Englewood | Meade, KS | |
| 22:05 UTC | HAIL 1 | 5 E Meade State Park | Meade, KS | |
| 22:37 UTC | FUNNEL CLOUD | 6 Ssw Minneola | Clark, KS | BRIEF CONE FUNNEL. |
| 22:49 UTC | HAIL 2.75 | 8 S Minneola | Clark, KS | |
| 22:49 UTC | TORNADO | 7 Sse Minneola | Clark, KS | SEVERAL VEHICLES AND MOBILE OFFICES DAMAGED. |
| 22:50 UTC | HAIL 2.5 | 6 S Minneola | Clark, KS | |
| 22:52 UTC | HAIL 3 | 4 S Minneola | Clark, KS | |
| 22:55 UTC | TSTM WND DMG | 1 S Minneola | Clark, KS | REPORT OF SEVERAL POWER POLES SNAPPED. |
| 22:55 UTC | HAIL 2.75 | Minneola | Clark, KS | VIA SOCIAL MEDIA. |
| 22:55 UTC | TORNADO | 4 Se Minneola | Clark, KS | SEVERAL OUT BUILDINGS DAMAGED. PART OF A MACHINE SHED BLOWN OUT INTO THE FIELD. |
| 23:06 UTC | HAIL 2.75 | 2 Wsw Kingsdown | Ford, KS | MPING REPORT. |
| 23:07 UTC | FLASH FLOOD | Minneola | Clark, KS | FLASH FLOOD CURB TO CURB AT THE SOUTH EDGE OF MINNEOLA ON US 283. |
| 23:07 UTC | HAIL 1.75 | Copeland | Gray, KS | REPORTS OF WINDOWS BROKEN. |
| 23:16 UTC | HAIL 0.88 | 6 Sse Ft. Dodge | Ford, KS | |
| 23:16 UTC | HAIL 1 | 2 S Ft. Dodge | Ford, KS | |
| 23:27 UTC | FUNNEL CLOUD | 2 Ne Kingsdown | Ford, KS | FUNNEL HALFWAY TO THE GROUND WITH ONGOING WALL CLOUD. |
| 23:32 UTC | TORNADO | 2 Nw Bucklin | Ford, KS | RAIN WRAPPED TORNADO NW OF BUCKLIN. |
| 23:51 UTC | FUNNEL CLOUD | 8 N Mullinville | Kiowa, KS | RAPIDLY ROTATING WALL CLOUD WITH POSSIBLE RAIN-WRAPPED TORNADO. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2017 tornado in KansasEvery tornado in Kansas since 1950Warnings in force in Kansas nowThe forecast where you are
The other tornadoes of May 16, 2017
19 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 16 | 2:45 PM CDT | EF0 | Beaver, OK | 0.1 | 25 | |||
| May 16 | 3:04 PM CDT | EF0 | Hansford, TX | 0.1 | 25 | |||
| May 16 | 4:39 PM CDT | EF0 | Donley, TX | 1.4 | 50 | |||
| May 16 | 4:42 PM CDT | EF3 | Barron, WI | 82.5 | 1,320 | 1 | 25 | $11 million |
| May 16 | 4:43 PM CDT | EF0 | Fillmore, NE | 1.8 | 35 | $3,000 | ||
| May 16 | 4:53 PM CDT | EF0 | Wheeler, TX | 0.1 | 25 | |||
| May 16 | 5:16 PM CDT | EF1 | Wheeler, TX | 0.1 | 25 | |||
| May 16 | 5:25 PM CDT | EF2 | Wheeler, TX | 9.2 | 1,250 | |||
| May 16 | 5:45 PM CDT | EF0 | Collingsworth, TX | 0.3 | 25 | |||
| May 16 | 5:50 PM CDT | EF0 | Collingsworth, TX | 2.3 | 25 | |||
| May 16 | 6:08 PM CDT | Unrated | Beckham, OK | 1.0 | 20 | |||
| May 16 | 6:18 PM CDT | EF2 | Roger Mills, OK | 10.3 | 150 | $40,000 | ||
| May 16 | 6:23 PM CDT | Unrated | Beckham, OK | 1.1 | 50 | |||
| May 16 | 5:36 PM MDT | EF0 | Perkins, NE | 0.1 | 20 | |||
| May 16 | 6:45 PM CDT | EF1 | Roger Mills, OK | 0.8 | 50 | $1,000 | ||
| May 16 | 6:46 PM CDT | EF2 | Beckham, OK | 18.0 | 1,000 | 1 | 10 | $25 million |
| May 16 | 7:59 PM CDT | EF3 | Pawnee, KS | 26.6 | 300 | 2 | $658,000 | |
| May 16 | 8:12 PM CDT | EF0 | Oneida, WI | 0.3 | 175 | |||
| May 16 | 8:48 PM CDT | EF0 | Barton, KS | 0.3 | 75 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.